A Caltech Library Service

On robust two-block problems

Hassibi, Babak and Kailath, Thomas (1998) On robust two-block problems. In: Proceedings of the 37th IEEE Conference on Decision and Control, 1998. Vol.2. IEEE , Piscataway, Nj, pp. 2209-2210. ISBN 0-7803-4394-8.

[img] PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


In this paper we consider the following robust two-block problem that arises in estimation and in full-information control: minimize the worst-case H^∞ norm of a two-block transfer matrix whose elements contain H∞-norm-bounded modeling errors. We show that, when the underlying systems are single-input/single-output, and if the modeling errors are “small enough”, then the robust, two-block problem can be solved by solving a one-dimensional family of appropriately-weighted “modeling-error-free” two-block problems. We also study the consequences of this result to a robust tracking problem, where the optimal solution can be explicitly found.

Item Type:Book Section
Related URLs:
URLURL TypeDescription
Additional Information:© 1998 IEEE. This work was supported in part by DARPA through the Department of Air Force under contract, F49620-95-1-0525-P00001 and by the Joint Service Electronics Program at Stanford under contract DAAH04-94-G-0058-P00003.
Funding AgencyGrant Number
Air Force Office of Scientific Research (AFOSR)F49620-95-1-0525-P00001
Joint Service Electronics ProgramDAAH04-94-G-0058-P00003
Defense Advanced Research Projects Agency (DARPA)UNSPECIFIED
Record Number:CaltechAUTHORS:20150218-070415882
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:54901
Deposited By: Shirley Slattery
Deposited On:04 Mar 2015 00:33
Last Modified:10 Nov 2021 20:39

Repository Staff Only: item control page